Ohio, 2020Winter Weather in Ohio, February 27 to 28, 2020
February 27 to 28, 2020 · NWS ILN · 25 events in 25 counties and zones
A surface boundary combined with a fast moving upper level wave of energy brought accumulating snow to the region.
Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface boundary combined with a fast moving upper level wave of energy brought accumulating snow to the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 27, 6:32 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Feb 27, 6:32 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
632 PM EST Thu Feb 27 2020
.SYNOPSIS...
Several upper level disturbances will move across the region
through Friday keeping off and on precipitation chances in the
forecast. Dry conditions are expected for the weekend before an
unsettled and wet pattern develops for next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Flurries and isolated snow showers will start out the evening.
A boundary will work through overnight. Models have come into
better agreement on developing bands of snow overnight, however
there is still some uncertainty on the exact placement of these
bands. In general expect around an inch or less of snow
overnight. Decided to hold off on an sps for now until the bands
start to develop in order to have better placement, however did
add mention in the HWO due to quick snowfall rates and cool
pavement temperatures overnight.
Winds will be gusty through the evening hours. During the
overnight hours there will still be some wind gusts, however
expect them to be more isolated in nature. With the combination
of falling temperatures and winds, wind chill values will drop
into the single digits across a large portion of the region.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
The one wave of snow will be moving out at the start of the
short term, however additional snow showers will be possible
near and south of the Ohio River later in the day on Friday
into the first part of Friday night as another disturbance moves
through. Minor snowfall accumulations will be possible. In
addition cannot rule out some light snow showers or flurries
across the northern portions of the forecast area with winds off
of the lake.
Friday night expect another cold night with wind chill values in
the single digits expected once again.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Northwest flow aloft with surface high pressure building across the
area Saturday. This high will offer dry weather and continued colder
than normal temperatures. Saturday's highs to range from near 30
northeast to near 40 southwest.
Long wave trof shifts east with mid level ridging/height rises
building into the region Sunday. This will provide a moderation of
temperatures. Readings look to warm above normal with Sunday's fcst
highs from 50 north to the upper 50s south.
Model solutions fairly consistent with mid level flow backing
westerly and embedded s/w and WAA leading to a chance of pcpn late
Sunday night into Monday. Warm temperatures with highs Monday in the
mid and upper 50s.
Rain chances increase as flow backs southwesterly and slow moving
surface front pushes into the area Tuesday. Favorable moisture
transport develops, with the potential for a prolonged period of
rain - pointing to a signal for heavy rain.
Considerable model solution spread continues to be observed
regarding the details of where the heavy rain sets up. Deterministic
model runs have trended south with the heaviest rain axis. At this
time the most favored region looks to be over ILN/s southern
counties, but a fair amount of uncertainty exists regarding the
exact placement of this heavy rain axis.
On the warm side of the system, expect Tuesday and Wednesday's highs
from the lower 50s northwest to the lower 60s southeast.
A general drying trend next Thursday with surface low and frontal
boundary shifting to the east. Temperatures to trend closer to
normal with highs from the lower 40s northwest to near 50
southeast.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Looks like more light snow with MVFR conditions tonight as a
weak trough of low pressure travels from the west. Latest models
suggest a band of light snow developing near Dayton, then moving
southward to affect all TAF sites. Ceilings and visibilities
will improve early Friday while snow ends as drier air filters
in behind the trough. Winds will subside to around 10 knots
overnight out of the west, with speeds rising again on Friday,
with gusts to 25 knots possible at northern sites DAY ILN CMH
and LCK.
OUTLOOK...MVFR conditions possible Monday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Novak
NEAR TERM...Novak
SHORT TERM...Novak
LONG TERM...AR
AVIATION...Coniglio
Hazardous weather outlook, Feb 27, 3:55 PM EST, 4 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
355 PM EST Thu Feb 27 2020
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-282100-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
355 PM EST Thu Feb 27 2020
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...This afternoon and tonight.
Quick moving narrow bands of snow will move through overnight. While
amounts are generally expected to be around an inch or less, the
quick accumulation rate and cool pavement temperatures could lead to
slick spots on area roadways.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 27, 7:12 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Wilmington OH
712 PM EST Thu Feb 27 2020
INZ050-058-059-066-OHZ042-051>055-060>065-070>074-280515-
Wayne-Fayette IN-Union IN-Franklin IN-Darke-Miami-Champaign-Clark-
Madison-Franklin OH-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Brookville, Greenville, Troy, Piqua,
Tipp City, Urbana, Springfield, London, West Jefferson,
Plain City, Columbus, Eaton, Camden, Dayton, Kettering,
Beavercreek, Fairborn, Xenia, Washington Court House,
Circleville, Lancaster, Pickerington, Hamilton, Middletown,
Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington,
Blanchester, Chillicothe, and Logan
712 PM EST Thu Feb 27 2020
...Snow showers expected to bring light accumulations this
evening...
A band of snow showers is developing this evening roughly along
I-70. Light snow accumulations around a half an inch will be
possible by 11 pm from Dayton to Columbus. Travel could be
affected by reduced visibilities in some of the snow showers, and
there may be slick spots on roads. Please exercise extra caution
in order to safely reach your destination.
BC
Winter Weather, Auglaize
- When
- February 27, 8:00 PM EST to February 28, 10:00 AM EST
- Where
- Auglaize forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
An inch of snow fell in Wapakoneta.
Winter Weather, Brown
- When
- February 27, 8:00 PM EST to February 28, 10:00 AM EST
- Where
- Brown forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
The observer in Fayetteville measured 1.1 inches of snow.
Winter Weather, Clark
- When
- February 27, 8:00 PM EST to February 28, 10:00 AM EST
- Where
- Clark forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
The observer in New Carlisle measured a half inch of snow.
Winter Weather, Clermont
- When
- February 27, 8:00 PM EST to February 28, 10:00 AM EST
- Where
- Clermont forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.047, -84.152 (the zone’s center; the record gives no point)
The observer in Goshen measured an inch of snow.
Winter Weather, Clinton
- When
- February 27, 8:00 PM EST to February 28, 10:00 AM EST
- Where
- Clinton forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
The county garage south of Wilmington measured 2 inches of snow. The NWS office measured 1.5 inches, while a NWS employee 4 miles west of town measured 1.1 inches.
Winter Weather, Darke
- When
- February 27, 8:00 PM EST to February 28, 10:00 AM EST
- Where
- Darke forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
The observer near Bradford measured 0.7 inches of snow while another west of Potsdam measured a half inch.
Winter Weather, Delaware
- When
- February 27, 8:00 PM EST to February 28, 10:00 AM EST
- Where
- Delaware forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
The observer near Lewis Center measured 0.8 inches of snow.
Winter Weather, Fairfield
- When
- February 27, 8:00 PM EST to February 28, 10:00 AM EST
- Where
- Fairfield forecast zone
- Reported by
- Social Media
- Coordinates
- 39.752, -82.631 (the zone’s center; the record gives no point)
Two reports of 3 inches of snow were gleaned from Stoutsville and Sugar Grove.
Winter Weather, Fayette
- When
- February 27, 8:00 PM EST to February 28, 10:00 AM EST
- Where
- Fayette forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.560, -83.456 (the zone’s center; the record gives no point)
A spotter in Washington Court House and a CoCoRaHS observer 4 miles east-southeast of town both measured 2.8 inches of snow.
Winter Weather, Franklin
- When
- February 27, 8:00 PM EST to February 28, 10:00 AM EST
- Where
- Franklin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
The CoCoRaHS observer northwest of New Rome measured 1.7 inches of snow.
Winter Weather, Greene
- When
- February 27, 8:00 PM EST to February 28, 10:00 AM EST
- Where
- Greene forecast zone
- Reported by
- Social Media
- Coordinates
- 39.692, -83.890 (the zone’s center; the record gives no point)
Two inches of snow was reported from Xenia and near Beavercreek.
Winter Weather, Hamilton
- When
- February 27, 8:00 PM EST to February 28, 10:00 AM EST
- Where
- Hamilton forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
Around a half inch of snow fell across the county. The observer located 9 miles northwest of Cincinnati measured 0.7 inches of accumulation.
Winter Weather, Highland
- When
- February 27, 8:00 PM EST to February 28, 10:00 AM EST
- Where
- Highland forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.185, -83.601 (the zone’s center; the record gives no point)
The county garage in Hillsboro measured an inch of snow.
Winter Weather, Hocking
- When
- February 27, 8:00 PM EST to February 28, 10:00 AM EST
- Where
- Hocking forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.497, -82.479 (the zone’s center; the record gives no point)
The observer in Logan measured 2.4 inches of snow while the county garage east of Lake Logan State Park measured 2 inches.
Winter Weather, Licking
- When
- February 27, 8:00 PM EST to February 28, 10:00 AM EST
- Where
- Licking forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
The observer 10 miles east-northeast of Newark measured 1.2 inches of snow while another 4 miles north of Granville measured a half inch.
Winter Weather, Logan
- When
- February 27, 8:00 PM EST to February 28, 10:00 AM EST
- Where
- Logan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
The observer in Bellefontaine measured a half inch of snow.
Winter Weather, Madison
- When
- February 27, 8:00 PM EST to February 28, 10:00 AM EST
- Where
- Madison forecast zone
- Reported by
- Social Media
- Coordinates
- 39.894, -83.400 (the zone’s center; the record gives no point)
A report from London showed that 1.7 inches of snow fell there, while a cooperative observer in London measured 1.5 inches.
Winter Weather, Miami
- When
- February 27, 8:00 PM EST to February 28, 10:00 AM EST
- Where
- Miami forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.053, -84.229 (the zone’s center; the record gives no point)
The observer in Tipp City measured 0.6 inches of snow.
Winter Weather, Montgomery
- When
- February 27, 8:00 PM EST to February 28, 10:00 AM EST
- Where
- Montgomery forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
The observer east of Farmersville measured 2.5 inches of snow. Southern Montgomery county saw 1.5 to 2.5 inches of snow, while the I-70 corridor had an inch or less.
Winter Weather, Pickaway
- When
- February 27, 8:00 PM EST to February 28, 10:00 AM EST
- Where
- Pickaway forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.642, -83.024 (the zone’s center; the record gives no point)
The county garage north of Circleville measured 2.5 inches of snow. The cooperative observer in town measured 2 inches.
Winter Weather, Preble
- When
- February 27, 8:00 PM EST to February 28, 10:00 AM EST
- Where
- Preble forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.742, -84.648 (the zone’s center; the record gives no point)
The observer north of Eaton measured 1.8 inches of snow.
Winter Weather, Ross
- When
- February 27, 8:00 PM EST to February 28, 10:00 AM EST
- Where
- Ross forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.338, -83.057 (the zone’s center; the record gives no point)
The observer in Chillicothe measured 1.3 inches of snow, while the county garage north of North Fork Village measured an inch.
Winter Weather, Shelby
- When
- February 27, 8:00 PM EST to February 28, 10:00 AM EST
- Where
- Shelby forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
The observer near Fort Loramie measured an inch of snow.
Winter Weather, Union
- When
- February 27, 8:00 PM EST to February 28, 10:00 AM EST
- Where
- Union forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.299, -83.372 (the zone’s center; the record gives no point)
The county garage in Marysville measured an inch of snow.
Winter Weather, Warren
- When
- February 27, 8:00 PM EST to February 28, 10:00 AM EST
- Where
- Warren forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.428, -84.167 (the zone’s center; the record gives no point)
The county garage south of Lebanon and a NWS employee east of Lebanon both measured an inch of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New York, February 27, 2020$150,000 · 3 events
- High Wind and Strong Wind in Massachusetts, February 27, 2020$20,000 · 53 kt wind · 11 events
- Winter Storm in Maine, February 27 to 28, 202010 events
- Frost and Freeze in Texas, February 27, 20206 events
- Winter Weather in Pennsylvania, February 27 to 28, 20205 events
- Winter Storm in Maine, February 27, 20203 events
- High Wind in North Carolina, February 27, 202055 kt wind · 2 events
- Winter Storm in New Hampshire, February 27, 20202 events
- Winter Weather in West Virginia, February 27 to 28, 20202 events
- Winter Weather in South Dakota, February 27, 20201 event
- Winter Weather in West Virginia, February 27 to 28, 20201 event
- Heavy Snow in Michigan, February 27 to 28, 20201 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 878941, 878942, 878943, 878944, 878945, 878946, 878947, 878948, 878949, 878950, 878951, 878952, 878953, 878954, 878955, 878956, 878957, 878958, 878959, 878960, 878961, 878962, 878963, 878964, 878965.